Alert archive / Louisiana / Flash Flood Warnings in 2015
Flash Flood Warning 7, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 12, 2015, 2:29 PM CDT for Columbia County, Arkansas; Bossier Parish, Caddo Parish, De Soto Parish, Louisiana. It was in force for 4 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2015, 2:29 PM CDT (19:29 UTC)
- Expired
- Mar 12, 2015, 6:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Columbia County, AR, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 28 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 3:35 PM CDT | FLOOD | Shreveport, LA | HIGH WATER COLQUIT ROAD AT SOUTHSIDE RIDING CLUB |
| Mar 12, 4:00 PM CDT | FLASH FLOOD | Shreveport, LA | DRAINAGE DITCH CAVED IN PROMPTING VOLUNTARY EVACUATIONS AT NORMANDY VILLAGE IN SOUTH HIGHLAND NEIGHBORHOOD |
| Mar 12, 4:11 PM CDT | FLOOD | Mansfield, LA | SEVERAL BACK PARISH ROADS COVERED WITH WATER ACROSS AREA THROUGH PARISH |
| Mar 12, 4:15 PM CDT | FLOOD | Bossier City, LA | 2 LANES WASHED AWAY ON HWY 154 NEAR 157 INTERSECTION SOUTH BOSSIER |
| Mar 12, 4:15 PM CDT | FLASH FLOOD | Bossier City, LA | A PORTION OF HWY 154 CAVED IN OVER A LARGE CULVERT BETWEEN BOSSIER POINT ROAD AND ROBINSON ROAD IN SOUTH BOSSIER CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 91 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 417 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 383 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
263
WGUS54 KSHV 121929
FFWSHV
ARC027-LAC015-017-031-122330-
/O.NEW.KSHV.FF.W.0007.150312T1929Z-150312T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
229 PM CDT THU MAR 12 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN COLUMBIA COUNTY IN SOUTHWESTERN ARKANSAS...
BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
CADDO PARISH IN NORTHWESTERN LOUISIANA...
DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
* UNTIL 630 PM CDT
* AT 227 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND IF CAUGHT IN FLOODING. ACT QUICKLY TO PROTECT
YOUR LIFE.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
&&
LAT...LON 3189 9390 3200 9404 3302 9404 3301 9352
3297 9353 3287 9346 3278 9348 3276 9344
3241 9344 3241 9338 3239 9343 3224 9342
3224 9362 3218 9353 3213 9351 3210 9354
3193 9336 3192 9344 3184 9344 3184 9388
$$
061 follow-up statement
348
WGUS74 KSHV 122137
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
437 PM CDT THU MAR 12 2015
ARC027-LAC015-017-031-122330-
/O.CON.KSHV.FF.W.0007.000000T0000Z-150312T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIA AR-BOSSIER LA-CADDO LA-DE SOTO LA-
437 PM CDT THU MAR 12 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
COLUMBIA COUNTY...BOSSIER...CADDO AND DE SOTO PARISHES...
AT 431 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE SCATTERED
SHOWERS AND A FEW THUNDERSTORMS ACROSS THE FLASH FLOOD WARNING AREA.
EXCESSIVE HEAVY RAINFALL FELL ACROSS THE WARNED AREA EARLIER THIS
AFTERNOON. ADDITIONAL RAINFALL AMOUNTS THROUGH 630 PM COULD TOTAL
NEAR ONE HALF INCH TO ONE INCH. RUNOFF IS NOT COMPLETE ACROSS
CADDO...BOSSIER AND DESOTO PARISHES IN NORTHWEST LOUISIANA. STREET
FLOODING ACROSS POOR DRAINAGE AREAS WILL LIKELY CONTINUE THROUGH
EARLY THIS EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER HIGH WATER ON AREA STREETS THIS AFTERNOON AND THIS
EVENING...DO NOT ATTEMPT TO CROSS THEM. DO NOT ENTER OR CROSS
FLOWING WATER OR WATER OF UNKNOWN DEPTH.
&&
LAT...LON 3189 9390 3200 9404 3302 9404 3301 9352
3297 9353 3287 9346 3278 9348 3276 9344
3241 9344 3241 9338 3239 9343 3224 9342
3224 9362 3218 9353 3213 9351 3210 9354
3193 9336 3192 9344 3184 9344 3184 9388
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 2:12 PM CDT, 17 minutes earlier.
Area forecast discussion, Mar 12, 2:12 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
212 PM CDT THU MAR 12 2015
.DISCUSSION...
FLASH FLOOD WATCH IN EFFECT AS MINOR LOCALIZED FLOODING OCCURRED
EARLY THIS MORNING FROM NWD SURGE OF HEAVY RAIN FROM GULF.
ALTHOUGH THESE SHOWERS HAVE BECOME SCT FOR MUCH OF THE AREA...A
SECOND SURGE OF HEAVY RAIN EXPECTED FROM GULF LATER THIS EVE AS
SFC LOW AND WARM FRONT...OVER SOUTH LA...SHIFTS NORTH ACROSS THE
AREA. RUNOFF WILL OCCUR QUICKLY UPON SATURATED SOILS. UPSTREAM
UPPER DIGGING SWD ACROSS WESTERN MEXICO WILL PROVIDE KICKER FOR
THIS SFC LOW TO MOVE NORTH OF AREA. A WEAK COLD FRONT MOVG IN
SATURDAY WILL INTERACT WITH LOW LVL MOISTURE TO PROVIDE A CHANCE
OF SHOWERS...MAINLY NORTH AND EAST SECTIONS OF CWA.
HOWEVER...DRIER MID LVLS WILL LIMIT RAINFALL OVER THE WEEKEND.
MEANWHILE...UPPER LOW RETROGRADES SLIGHTLY INTO SOUTHERN BAJA
CA...WITH SFC HIGH DRIFTING INTO OUR AREA LATER SUNDAY INTO
TUESDAY. ONCE CLOSES LOW OVER BAJA BEGINS TO FILL...PACIFIC
MOISTURE RELEASED AND MOVG IN ACTIVE SOUTHERN STREAM INTO SOUTHERN
STATES. EXACT POSITION OF QUASI STNRY BOUNDARY DICTATE TIMING AND
LOCATIONS OF POSSIBLE CONVECTION...HOWEVER OVERALL EXTENDED PERIOD
OF FCST FOR CONTINUED WET AND FAIRLY WARM PATTERN./VII/.
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 60 68 54 71 / 80 40 20 20
MLU 62 72 54 72 / 90 60 20 30
DEQ 55 67 54 68 / 80 60 30 30
TXK 56 67 54 69 / 80 60 20 30
ELD 60 70 55 70 / 90 60 30 30
TYR 54 67 52 68 / 70 30 10 10
GGG 57 68 52 69 / 70 40 10 20
LFK 56 69 53 70 / 70 30 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ARZ050-051-059>061-
070>073.
LA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR LAZ001>006-010>014-
017>022.
OK...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR OKZ077.
TX...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&Hazardous weather outlook, Mar 12, 12:01 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1201 PM CDT THU MAR 12 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112- 126-138-149>153-165>167-131715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1201 PM CDT THU MAR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ...FLASH FLOOD WATCH IN EFFECT THROUGH 7 AM FRIDAY MORNING... WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS OF TWO TO FOUR INCHES THROUGH TONIGHT AS A SURFACE LOW AND WARM FRONT ADVANCE NORTH FROM THE GULF ACROSS OUR REGION...ALONG WITH AN UPPER LEVEL TROUGH SHIFTING NORTH ACROSS THE REGION. VERY HEAVY RAINFALL OF TWO TO FOUR INCHES HAS ALREADY FALLEN ACROSS PORTIONS OF THE AREA SINCE THE PREDAWN HOURS THIS MORNING. RAINFALL MAY PRODUCE SOME MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WHERE PREVIOUS RAINS HAVE ALREADY SATURATED SOILS...WITH MORE SIGNIFICANT FLOODING POSSIBLE WHERE PROLONGED HEAVY RAINFALL OCCURS...ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN WILL TAPER OFF FRIDAY...WITH SCATTERED SHOWERS RETURNING SATURDAY AS A WEAK COLD FRONT MOVES BACK ACROSS THE REGION. SHOWERS AND THUNDERSTORMS WILL RETURN LATE TUESDAY INTO WEDNESDAY NEXT WEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO LOCALIZED NATURE OF ANY POSSIBLE FLOODING...ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME...THROUGH TONIGHT. OKZ077-TXZ096-108>111-124-125-136-137-131715- MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH- GREGG- 1201 PM CDT THU MAR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ...FLASH FLOOD WATCH IN EFFECT THROUGH 7 AM FRIDAY MORNING WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS OF TWO TO FOUR INCHES THROUGH TONIGHT AS A SURFACE LOW AND WARM FRONT ADVANCE NORTH FROM THE GULF ACROSS OUR REGION...ALONG WITH AN UPPER LEVEL TROUGH SHIFTING NORTH ACROSS THE REGION. RAINFALL MAY PRODUCE SOME MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WHERE PREVIOUS RAINS HAVE ALREADY SATURATED SOILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN MAY BEGIN TO TAPER OFF FRIDAY...HOWEVER...ISOLATED TO POSSIBLY SCATTERED SHOWERS RETURNING TO THE AREA SATURDAY AS A WEAK COLD FRONT APPROACHES THE REGION. SHOWERS AND THUNDERSTORMS WILL RETURN LATE TUESDAY INTO WEDNESDAY NEXT WEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS REMAINS A POSSIBILITY IN CERTAIN FLOOD PRONE AREAS...WHERE CONTINUED HEAVY RAINFALL BECOMES CONCENTRATED...THROUGH TONIGHT. VII
In the hours before
Local storm report, Mar 12, 8:52 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
852 AM CDT THU MAR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM FLASH FLOOD SHREVEPORT 32.47N 93.80W
03/12/2015 CADDO LA BROADCAST MEDIA
WIDESPREAD REPORTS OF STREET FLOODING THROUGHOUT THE
CITY VIA SOCIAL MEDIA.
&&
EVENT NUMBER SHV1500252
20Local storm report, Mar 12, 9:30 AM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 AM CDT THU MAR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM FLASH FLOOD BOSSIER CITY 32.52N 93.66W
03/12/2015 BOSSIER LA BROADCAST MEDIA
WIDESPREAD REPORTS OF STREET FLOODING THROUGHTOUT THE
CITY VIA SOCIAL MEDIA.
&&
EVENT NUMBER SHV1500252
20Local storm report, Mar 12, 9:37 AM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
937 AM CDT THU MAR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD SHREVEPORT 32.47N 93.80W
03/12/2015 CADDO LA BROADCAST MEDIA
BROADCAST MEDIA REPORTS 20 STALLED VEHICLES ON YOUREE
DRIVE FROM THE INTERSECTIONS OF SOUTHFIELD ROAD TO
STONER AVENUE.
&&
EVENT NUMBER SHV1500254
20Local storm report, Mar 12, 9:39 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
939 AM CDT THU MAR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD SHREVEPORT 32.47N 93.80W
03/12/2015 CADDO LA BROADCAST MEDIA
BROADCAST MEDIA REPORTS 20 STALLED VEHICLES ON YOUREE
DRIVE FROM THE INTERSECTIONS OF SOUTHFIELD ROAD TO
STONER AVENUE.
&&
EVENT NUMBER SHV1500255
20Local storm report, Mar 12, 1:10 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
110 PM CDT THU MAR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD MAGNOLIA 33.27N 93.24W
03/12/2015 COLUMBIA AR LAW ENFORCEMENT
SUE STREET WAS CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER SHV1500256
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 8:52 AM CDT | Flash Flood Warning | SHV | Columbia, Lafayette, Little River, Miller | 4 hr |
| Mar 12, 9:58 AM CDT | Flash Flood Watch | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more | 31 hr |
| Mar 12, 5:57 AM CDT | Areal Flood Advisory | SHV | De Soto, Sabine | 63 min |
| Mar 12, 6:40 AM CDT | Flash Flood Warning | SHV | De Soto | 95 min |
| Mar 12, 7:12 AM CDT | Areal Flood Advisory | SHV | Bossier, Caddo, De Soto | 2 hr |
| Mar 12, 1:52 PM CDT | River Flood Warning | SHV | Bossier | 7 days |
Nearby
Flash Flood Warnings in Louisiana, 2015Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.